MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to cied system/pocket infection.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.Using a spectranetics 11f tightrail rotating dilator sheath, the physician extracted the ra lead; however, the patient's blood pressure dropped and a pericardial effusion was detected.The patient was stable and the physician continued the procedure and successfully removed the rv lead using the 11f tightrail and a 13f tightrail.At the end of the procedure, the surgeon performed a pericardiocentesis.The patient survived the procedure.This report captures the lld present in the ra lead when a right atrial perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15331457
Report Number1721279-2022-00162
Device Sequence Number5339543
Product Code DRB
UDI-Device Identifier00813132023027
UDI-Public00813132023027
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-022
Device Catalogue Number518-022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC ACTIVE FIXATION RA PACING LEAD; MEDTRONIC ACTIVE FIXATION RV PACING LEAD; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS LEAD LOCKING DEVICE IN RV LEAD
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite